Couldn't find what you looking for?

TRY OUR SEARCH!

Hi, I have a question about the effects of Levothyroxine on Coumidin. I have been taking Coumidin for a while now, because of my increased risk of forming blood cloths. However, recently I was also prescribed with Levothyroxine because my thyroid hormones levels were too low. I was wondering if I am allowed to take this combination without any side effects.

Loading...

Hi, you are very right to be concerned about possible side effects of mixing the two drugs. I will try to explain to you why. Levothyroxine is a synthetic form of a hormone produced by the thyroid gland. The low levels of this hormone can have serious effect on many processes in the organism. That is why Levothyroxine is prescribed to threat hypothyroidism. But, in patients that also have trouble with coagulation, the use of Levothyroxine and Coumadin may pose a potential threat to patients health. This is because thyroid hormones influence the process of degradation of vitamin K-depending clothing factors. And because Levothyroxine is a synthetic form of thyroid hormone, it has the same effect. Now if you were taking only Levothyroxine, you wouldnt have any problems, but since you are taking Coumadin as well, you might have some problems. Coumadin is an anticoagulant which means it is used to stop the blood cloths from forming. The combination of two drugs may result in the excessive bleeding. If you havent talked to your doctor about this you should do so right away. Basically, Levothyroxine and Coumadin can be taken together. Your doctor will just have to make some dosage adjustments to avoid this potentially serious consequence.
Reply

Loading...